Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3) > Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3):329-33

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

  DRUG ERUPTIONS - Part II


Giornale Italiano di Dermatologia e Venereologia 2014 June;149(3):329-33

language: English

Thalidomide-induced granuloma annulare

Ferreli C. 1, Atzori L. 1, Manunza F. 1, Pau M. 2, Caddori A. 3

1 Unit of Dermatology, M. Aresu Department of Medical Science, University of Cagliari, Cagliari, Italy;
2 Unit of Dermatology, AOU Cagliari, Cagliari, Italy;
3 Unit of Internal Medicine, SS. Trinità Hospital, ASL 8, Cagliari, Italy


PDF  


Granuloma annulare (GA) is an acquired, usually self-limiting, asymptomatic granulomatous skin disease with well recognized clinical and histological features that occurs in children and adults generally before the age of 30. Five clinical types are described including the localized, generalized, subcutaneous, perforating, and patch forms. The possible role of immune dysregulation has been pointed out in the pathogenesis of GA, as it has been reported in association with several diseases and conditions like diabetes, thyroid diseases, malignancies, tuberculosis, human immunodeficiency, Epstein Barr and hepatitis C virus infection. Drug-induced GA is a rare presentation, that can appear similar or identical to idiopathic GA. We present a 75-year-old Caucasian man with a violaceous ring-like firm, papular eruption, localized on the dorsal aspect of both hands, with histological features of GA, which subsequently resolved with the discontinuation of thalidomide he had started 1 month earlier for the treatment of a multiple myeloma. The lesions appeared with renewed intensity after resuming a therapy cycle. Jones’s algorithm for the diagnosis of adverse drug reactions (ADR) showed a certain association, thus the final diagnosis of thalidomide-induced GA was made.

top of page

Publication History

Cite this article as

Corresponding author e-mail

ferreli@unica.it